Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 27, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 27, 2019, 1:37 PM CDT for La Crosse County, Monroe County, Wisconsin. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2019, 1:37 PM CDT (18:37 UTC)
- Expired
- Jun 27, 2019, 2:30 PM CDT
- In force
- 53 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties La Crosse County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 26 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 1:54 PM CDT | TSTM WND DMG | Sparta, WI | TREES DOWN IN AND JUST NORTH OF TOWN. CAUSING POWER OUTAGES TOO. |
| Jun 27, 2:00 PM CDT | TSTM WND DMG | Sparta, WI | RECEIVED A PICTURE OF A LARGE BRANCH SNAPPED FROM A TREE. TIME ESTIMATED FROM RADAR. |
| Jun 27, 2:30 PM CDT | HAIL 0.25 | 1 N Tomah, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 12:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WUUS53 KARX 271837
SVRARX
WIC063-081-271930-
/O.NEW.KARX.SV.W.0027.190627T1837Z-190627T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
137 PM CDT Thu Jun 27 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Eastern La Crosse County in west central Wisconsin...
Central Monroe County in west central Wisconsin...
* Until 230 PM CDT.
* At 135 PM CDT, severe thunderstorms were located along a line
extending from near North Bend to near Coon Valley, moving east at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Emergency managment. At 130 pm trees and power lines were
reported down in the city of La Crosse. A boat was
flipped on French Island.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Sparta and Cashton around 200 PM CDT.
Fort Mc Coy around 210 PM CDT.
Tomah around 225 PM CDT.
Other locations impacted by these severe thunderstorms include County
Roads G And H, Portland, Highways 14 61 And County M M, Rockland,
County Roads D E And E, Highway 33 And County Y and I 90 Exit 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms have history of
producing wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
Torrential rainfall is occurring with these storms, and may lead to
ponding of water on roads and in intersections. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4373 9114 4407 9115 4407 9093 4410 9050
4373 9049
TIME...MOT...LOC 1835Z 268DEG 30KT 4405 9107 4374 9106
HAIL...<.75IN
WIND...60MPH
$$
RRS4 follow-up statements
236
WWUS53 KARX 271849
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
149 PM CDT Thu Jun 27 2019
WIC063-081-271930-
/O.CON.KARX.SV.W.0027.000000T0000Z-190627T1930Z/
La Crosse WI-Monroe WI-
149 PM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR EASTERN LA CROSSE AND CENTRAL MONROE COUNTIES...
At 148 PM CDT, severe thunderstorms were located along a line
extending from near Cataract to near Coon Valley, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. At 140 pm, 40 to 50 mph wind
gusts were reported in West Salem.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Sparta and Cashton around 200 PM CDT.
Fort Mc Coy around 210 PM CDT.
Tomah around 225 PM CDT.
Other locations impacted by these severe thunderstorms include County
Roads G And H, Portland, Rockland, County Roads D E And E, Highway 33
And County Y, Newburg Corners and Four Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4373 9103 4407 9105 4407 9093 4410 9050
4373 9049
TIME...MOT...LOC 1848Z 268DEG 30KT 4405 9094 4374 9093
HAIL...<.75IN
WIND...60MPH
$$
RRS563 WWUS53 KARX 271900 SVSARX Severe Weather Statement National Weather Service La Crosse WI 200 PM CDT Thu Jun 27 2019 WIC063-271909- /O.CAN.KARX.SV.W.0027.000000T0000Z-190627T1930Z/ La Crosse WI- 200 PM CDT Thu Jun 27 2019 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LA CROSSE COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for west central Wisconsin. LAT...LON 4373 9091 4407 9091 4410 9050 4373 9049 TIME...MOT...LOC 1859Z 268DEG 30KT 4406 9082 4375 9081 $$ WIC081-271930- /O.CON.KARX.SV.W.0027.000000T0000Z-190627T1930Z/ Monroe WI- 200 PM CDT Thu Jun 27 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT FOR CENTRAL MONROE COUNTY... At 159 PM CDT, severe thunderstorms were located along a line extending from near Cataract to Cashton, moving east at 35 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. These severe storms will be near... Fort Mc Coy around 210 PM CDT. Tomah around 225 PM CDT. Other locations impacted by these severe thunderstorms include Oil City, St Marys, Portland, County Roads I And I I, Jackson Pass, Wilton and Tunnel City. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4373 9091 4407 9091 4410 9050 4373 9049 TIME...MOT...LOC 1859Z 268DEG 30KT 4406 9082 4375 9081 HAIL...<.75IN WIND...60MPH $$ RRS
371
WWUS53 KARX 271911
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
211 PM CDT Thu Jun 27 2019
WIC081-271930-
/O.CON.KARX.SV.W.0027.000000T0000Z-190627T1930Z/
Monroe WI-
211 PM CDT Thu Jun 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL MONROE COUNTY...
At 210 PM CDT, severe thunderstorms were located along a line
extending from near Fort Mc Coy to near Cashton, moving east at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. At 209 pm, trees and branches
were reported down in and north of Sparta.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Tomah around 225 PM CDT.
Other locations impacted by these severe thunderstorms include Oil
City, St Marys, County Roads I And I I, Jackson Pass, Wilton, Tunnel
City and I 94 Exit 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4373 9079 4392 9078 4407 9091 4410 9050
4373 9049
TIME...MOT...LOC 1910Z 268DEG 30KT 4406 9069 4375 9068
HAIL...1.00IN
WIND...60MPH
$$
RRS878
WWUS53 KARX 271926
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
226 PM CDT Thu Jun 27 2019
WIC081-271933-
/O.EXP.KARX.SV.W.0027.000000T0000Z-190627T1930Z/
Monroe WI-
226 PM CDT Thu Jun 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE COUNTY WILL
EXPIRE AT 230 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds of 30 to 45 mph and brief heavy rains are still possible with
these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
La Crosse.
LAT...LON 4373 9079 4392 9078 4407 9091 4410 9050
4373 9049
TIME...MOT...LOC 1923Z 268DEG 30KT 4406 9054 4375 9053
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:58 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 27, 11:58 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 1158 AM CDT Thu Jun 27 2019 .SHORT TERM...(Today through Friday Night) Issued at 231 AM CDT Thu Jun 27 2019 Main concern will be the potential for severe thunderstorms this afternoon with damaging wind the main threat along with large hail. Heavy rain potential as well going into tonight with some localized flooding possible. Quiet right now across the area early this morning as a ridge of high pressure was passing overhead. GOES IR showing mostly clear skies as of 2 am with temperatures ranging from the middle 50s in the favored cool spots of central WI, to the middle/upper 60s elsewhere. Monitoring complex of thunderstorms across western Dakotas this morning. This complex is forecast to weaken somewhat this morning with remnant MCV progress eastward toward the area by late morning/early afternoon. Increasing moisture transport/heating ahead of the MCV is expected to re-energize thunderstorms per latest CAMs showing strong quasi-linear complex pushing into the area in the 18- 19z timeframe. Plenty of CAPE for fuel but there is the question of whether storms can become rooted in the boundary layer for widespread damaging wind threat. Latest RAP sounding showing CAP eroding with the approach of this convection, so this would suggest becoming rooted. Of note is the latest 04z ESRL HRRR which shows pockets of 35 to 45kt max hrly gusts. Previous 02z HRRR output was showing pockets of 50-55kt...so maybe remaining a bit more elevated per latest trends? Cape of 2500-4500J/Kg would suggest some larger hail potential. Will have to keep an eye on how this complex behaves and how our environment evolves ahead of it. Otherwise, plan on highs today well into the 80s despite increasing cloud cover and convection. Some CAMs suggesting this complex throwing out a boundary for increasing moisture transport this evening/tonight to focus on for additional storm development. Preciptable water values creeping into the 1.5-2 inch range will likely produce some very efficient heavy rain-makers. If storms anchor/train, could see some localized flooding problems. Lingering frontal boundary from eastern WI into northern IA Friday into Friday night will be the focus/trigger for additional shower/thunderstorm chances. Otherwise, an increasing warm/humid day on tap friday. Highs will again be well into the 80s with dew points in the upper 60s/lower 70s. Low Friday night will be in the 60s/lower 70s. .LONG TERM...(Saturday through Wednesday) Issued at 231 AM CDT Thu Jun 27 2019 Increasing heat and humidity Saturday through Sunday as upper level ridge amplifies across the region. Highs are expected to be in the upper 80s to the mid 90s with dew points mainly in the lower 70s. This will produce maximum afternoon heat indices in the 95-105 range. May need eventual headlines for this heat. There may also be a small chance showers/thunderstorms Sat N/Sun as there are some indications of a weak wave coming around the top of the ridge. A cold front drives southward into the area Sunday night/Monday for a chance of showers/storms. Highs Monday look to back down into the 80-90 degree range with slightly lower humidity. Flattening ridge/more high zonal flow Tues into Wednesday brings a couple weak troughs through the region for shower/thunder chances. Otherwise, remaining warm with slightly elevated humidity. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1158 AM CDT Thu Jun 27 2019 Line of TSRA will move through KLSE early this afternoon with IFR visibilities along with strong winds of 30 to 40 kts. Behind this initial line of storms, there likely will be a break in more widespread SHRA/T following this complex of storms, but a second round of TSRA is still expected later this evening or overnight. However, adjustments in timing will likely be needed as trends become clearer. Winds will generally remain southerly outside of storms into Friday. && .HYDROLOGY...Today into Tonight Issued at 231 AM CDT Thu Jun 27 2019 Moisture and instability will be increasing over the area today into tonight, with potential for storms to train and repeat over some locations. Where this occurs is uncertain yet, but given higher available moisture, any storm will be capable of producing downpours and locally heavy rains. These heavier rains falling on generally moist soils could produce excessive runoff and the threat of flooding or flash flooding. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION...JM HYDROLOGY....DAS
Hazardous weather outlook, Jun 27, 9:17 AM CDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 917 AM CDT Thu Jun 27 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281430- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 917 AM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe storms are possible through this evening. Strong to damaging wind and torrential downpours along with some localized flooding are the main threats. Some large hail is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday On and off thunderstorm chances are expected Friday through next Wednesday. While the severe weather threat looks low, it remains too early to determine the severe weather risk details for each day. Increasing temperatures and humidity will yield heat indices in the 95 to 105 range over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 27, 1:21 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TSTM WND GST LA CROSSE AIRPORT 43.87N 91.26W
06/27/2019 M44 MPH LA CROSSE WI ASOS
&&
SHEALocal storm report, Jun 27, 1:28 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL ELMA 43.24N 92.44W
06/27/2019 M1.00 INCH HOWARD IA PUBLIC
&&
CALocal storm report, Jun 27, 1:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
129 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND GST LA CROSSE AIRPORT 43.87N 91.26W
06/27/2019 M51 MPH LA CROSSE WI ASOS
&&
SHEASpecial weather statement, Jun 27, 1:30 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
130 PM CDT Thu Jun 27 2019
WIZ017-029-034-271900-
Jackson-Taylor-Clark-
130 PM CDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARK...JACKSON AND
SOUTHERN TAYLOR COUNTIES...
At 126 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Stanley to 6 miles west of Black
River Falls. Movement was east at 30 mph.
Wind gusts of 30 to 50 mph and up to one half inch hail are
possible with these storms.
These storms will be near...
Thorp around 135 PM CDT.
Owen around 150 PM CDT.
Millston around 155 PM CDT.
Neillsville around 200 PM CDT.
Other locations impacted by these storms include Highway 73 And 98,
Polley, Shamrock, The Black River Correctional Center, Atwood,
Tioga, Potters Flowage, Perry Creek Recreation Area, Lynn and North
Branch.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4524 9008 4512 9009 4512 9020 4503 9020
4503 9031 4416 9031 4416 9091 4413 9098
4407 9097 4407 9111 4460 9103 4460 9092
4512 9093
TIME...MOT...LOC 1828Z 269DEG 28KT 4503 9083 4429 9094
LeeLocal storm report, Jun 27, 1:33 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
133 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG LA CROSSE 43.83N 91.23W
06/27/2019 LA CROSSE WI EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE CITY OF LA
CROSSE. BOAT FLIPPED OVER ON FRENCH ISLAND.
&&
CALocal storm report, Jun 27, 1:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
134 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND GST 1 N ONALASKA 43.90N 91.23W
06/27/2019 M48 MPH LA CROSSE WI TRAINED SPOTTER
&&
CAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:05 AM CDT | Special Weather Statement | ARX | Buffalo | 85 min |
| Jun 27, 11:33 AM CDT | Special Weather Statement | ARX | Buffalo | 57 min |
| Jun 27, 12:12 PM CDT | Special Weather Statement | ARX | Buffalo, La Crosse, Trempealeau | 93 min |
| Jun 27, 12:23 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 82 min |
| Jun 27, 1:17 PM CDT | Special Weather Statement | ARX | Crawford, La Crosse, Monroe, Vernon | 118 min |
| Jun 27, 1:30 PM CDT | Special Weather Statement | ARX | Clark, Jackson | 30 min |
| Jun 27, 2:15 PM CDT | Special Weather Statement | ARX | Clark, Jackson | 60 min |
| Jun 27, 2:23 PM CDT | Special Weather Statement | ARX | Adams, Grant, Juneau, Richland | 82 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.